Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 10, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at May 24, 2011, 10:42 PM CDT for 6 counties in Texas; Cimarron County, Texas County, Oklahoma. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 10:42 PM CDT (03:42 UTC)
- Expired
- May 25, 2011, 6:54 PM CDT
- In force
- 20 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 126 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2919 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS74 KAMA 250342 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1042 PM CDT TUE MAY 24 2011 ...STRONG WINDS EXPECTED TONIGHT AND WEDNESDAY ACROSS THE OKLAHOMA AND NORTHEAST TEXAS PANHANDLES... OKZ003-251100- /O.NEW.KAMA.HW.W.0007.110525T0342Z-110526T0200Z/ BEAVER- INCLUDING THE CITIES OF...BEAVER...FORGAN 1042 PM CDT TUE MAY 24 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT WEDNESDAY FOR BEAVER COUNTY OKLAHOMA... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT WEDNESDAY FOR BEAVER COUNTY OKLAHOMA. * TIMING: WINDS WILL INCREASE THROUGHOUT THE NIGHT TONIGHT AND BE STRONGEST BETWEEN 4 AM AND 2 PM WEDNESDAY BEFORE SLOWLY DIMINISHING. * WINDS: NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-002-TXZ002>005-009-010-251100- /O.NEW.KAMA.WI.Y.0010.110525T0342Z-110526T0200Z/ CIMARRON-TEXAS-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS- HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON... STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS... FOLLETT...MIAMI...CANADIAN 1042 PM CDT TUE MAY 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT WEDNESDAY FOR THE CENTRAL AND WEST OKLAHOMA PANHANDLES AND THE NORTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT WEDNESDAY FOR THE CENTRAL AND WEST OKLAHOMA PANHANDLES AND THE NORTHEAST TEXAS PANHANDLE. * TIMING: WINDS WILL INCREASE THROUGHOUT THE NIGHT TONIGHT AND BE STRONGEST BETWEEN 4 AM AND 2 PM WEDNESDAY BEFORE SLOWLY DIMINISHING. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
4 follow-up statements
590 WWUS74 KAMA 250639 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 139 AM CDT WED MAY 25 2011 ...STRONG WINDS EXPECTED TONIGHT AND WEDNESDAY ACROSS THE OKLAHOMA AND NORTHEAST TEXAS PANHANDLES... OKZ002-251445- /O.UPG.KAMA.WI.Y.0010.000000T0000Z-110526T0200Z/ /O.EXA.KAMA.HW.W.0007.000000T0000Z-110526T0200Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 139 AM CDT WED MAY 25 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR TEXAS COUNTY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE CENTRAL OKLAHOMA PANHANDLE. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE THROUGHOUT THE NIGHT TONIGHT AND BE STRONGEST BETWEEN 4 AM AND 2 PM WEDNESDAY BEFORE SLOWLY DIMINISHING. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ003-251445- /O.CON.KAMA.HW.W.0007.000000T0000Z-110526T0200Z/ BEAVER- INCLUDING THE CITIES OF...BEAVER...FORGAN 139 AM CDT WED MAY 25 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR BEAVER COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE EASTERN OKLAHOMA PANHANDLE. * TIMING: WINDS WILL INCREASE THROUGHOUT THE NIGHT TONIGHT AND BE STRONGEST BETWEEN 4 AM AND 2 PM WEDNESDAY BEFORE SLOWLY DIMINISHING. * WINDS: NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ002>005-009-010-251445- /O.CON.KAMA.WI.Y.0010.000000T0000Z-110526T0200Z/ CIMARRON-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 139 AM CDT WED MAY 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR NORTHERN AND NORTHEASTERN SECTIONS OF THE TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE NORTHERN AND NORTHEASTERN PARTS OF THE TEXAS PANHANDLE. * TIMING: WINDS WILL INCREASE THROUGHOUT THE NIGHT TONIGHT AND BE STRONGEST BETWEEN 4 AM AND 2 PM WEDNESDAY BEFORE SLOWLY DIMINISHING. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JC
846 WWUS74 KAMA 251445 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 945 AM CDT WED MAY 25 2011 ...STRONG WINDS EXPECTED TONIGHT AND WEDNESDAY ACROSS THE OKLAHOMA AND NORTHEAST TEXAS PANHANDLES... OKZ002-003-260200- /O.CON.KAMA.HW.W.0007.000000T0000Z-110526T0200Z/ TEXAS-BEAVER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN 945 AM CDT WED MAY 25 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE EASTERN AND CENTRAL OKLAHOMA PANHANDLE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE EASTERN AND CENTRAL OKLAHOMA PANHANDLE. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE MIDDLE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ002>005-009-010-260200- /O.CON.KAMA.WI.Y.0010.000000T0000Z-110526T0200Z/ CIMARRON-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 945 AM CDT WED MAY 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN AND NORTHEASTERN TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN AND NORTHEASTERN TEXAS PANHANDLE. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON
971 WWUS74 KAMA 251447 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 945 AM CDT WED MAY 25 2011 OKZ002-003-260200- /O.CON.KAMA.HW.W.0007.000000T0000Z-110526T0200Z/ TEXAS-BEAVER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN 945 AM CDT WED MAY 25 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE EASTERN AND CENTRAL OKLAHOMA PANHANDLE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE EASTERN AND CENTRAL OKLAHOMA PANHANDLE. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE MIDDLE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ002>005-009-010-260200- /O.CON.KAMA.WI.Y.0010.000000T0000Z-110526T0200Z/ CIMARRON-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 945 AM CDT WED MAY 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN AND NORTHEASTERN TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN AND NORTHEASTERN TEXAS PANHANDLE. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED. * IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON
812 WWUS74 KAMA 252354 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 654 PM CDT WED MAY 25 2011 OKZ002-003-260100- /O.CAN.KAMA.HW.W.0007.000000T0000Z-110526T0200Z/ TEXAS-BEAVER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN 654 PM CDT WED MAY 25 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR THE EASTERN AND CENTRAL OKLAHOMA PANHANDLE. SUSTAINED SURFACE WINDS HAVE DIMINISHED BELOW 30 TO 40 MPH AND WINDS THIS STRONG ARE NOT EXPECTED DURING THE REMAINDER OF THE EVENING. WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE NIGHT. $$ OKZ001-TXZ002>005-009-010-260100- /O.CAN.KAMA.WI.Y.0010.000000T0000Z-110526T0200Z/ CIMARRON-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 654 PM CDT WED MAY 25 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN AND NORTHEASTERN TEXAS PANHANDLE. SUSTAINED SURFACE WINDS HAVE DIMINISHED BELOW 30 TO 35 MPH AND WINDS THIS STRONG ARE NOT EXPECTED DURING THE REMAINDER OF THE EVENING. WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE NIGHT. $$ CLK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 10:09 PM CDT, 33 minutes earlier.
Area forecast discussion, May 24, 10:09 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1009 PM CDT TUE MAY 24 2011
.UPDATE...
PLAN ON ALLOWING RED FLAG WARNING EXPIRE AT 11 PM CDT. WILL INCREASE
WINDS LATE TONIGHT INTO WEDNESDAY. WILL REMOVE RAIN CHANCES EXCEPT
PERHAPS THE FAR NORTHEAST TEXAS AND OKLAHOMA PANHANDLES.
&&
.DISCUSSION...
CONCERNED ABOUT STRONG WINDS LATER TONIGHT INTO WEDNESDAY...
PARTICULARLY NORTHEAST OF A BOISE CITY TO CLARENDON LINE.
WINDS HAVE DIMINISHED ACROSS MUCH OF THE AREA AS OF 10 PM...THOUGH
THEY WERE INCREASING ACROSS THE OKLAHOMA PANHANDLE AND POINTS NORTH.
AM CONSIDERING WIND ADVISORY FOR LATER TONIGHT INTO WEDNESDAY FOR THE
NORTHEAST LOCATIONS MENTION ABOVE WHERE LATEST MODELS FORECAST STRONG
SURFACE WINDS...IN THE 30 TO 40 MPH WITH GUSTS OVER 50 MPH. BEAVER
COUNTY MAY BE CLOSE TO HIGH WIND WARNING WITH GUSTS UP TO 60 MPH.
WILL LIKELY ALLOW RED FLAG WARNING TO EXPIRE AT 11 PM AS HUMIDITY
LEVELS HAVE INCREASED OVER THE AREA. A LARGE WILDFIRE CONTINUES NEAR
PALO DURO CANYON.
WILL UPDATE PRODUCTS SHORTLY.
MBS
&&
.PREV DISCUSSION... /ISSUED 633 PM CDT TUE MAY 24 2011/
AVIATION...
FOR THE 00Z TAFS...WINDS WILL REMAIN THE BIG CONCERN THROUGH THE TAF
PERIOD. WINDS WILL REMAIN STRONG AT KAMA THROUGH AT LEAST SUNSET...SO
WILL KEEP THE AWW GOING THROUGH 02Z. ALTHOUGH WINDS HAVE BEGUN TO
DIMINISH AT KDHT AND KGUY...BRIEF STRONG GUSTY WINDS ARE STILL
POSSIBLE AS ISOLATED SHOWERS MOVE NEAR THESE TERMINALS. EVEN AFTER
SUNSET...THE WINDS WILL REMAIN QUITE BREEZY AROUND 20G30KT. A COLD
FRONT WILL CONTINUE TO PUSH SOUTH THROUGH THE REGION THROUGH 12Z. AS
A RESULT CURRENT WESTERLY WINDS WILL SHIFT TO NORTHWESTERLY.
WINDS WILL ONCE AGAIN INCREASE WITH A TYPICAL DIURNAL TREND AROUND
15Z...BUT AT THIS POINT EXPECT WINDS TO REMAIN JUST BELOW AWW
CRITERIA.
JOHNSON
PREV DISCUSSION... /ISSUED 602 PM CDT TUE MAY 24 2011/
UPDATE...
ISSUED A HIGH WIND WARNING NORTH OF A CHANNING TO CACTUS TO HOOKER
LINE THROUGH 8 PM CDT. ALSO...EXPANDED WIND ADVISORY TO INCLUDE ALL
AREAS OUTSIDE THE HIGH WIND WARNING AREA.
DISCUSSION...
VERY WINDY CONDITIONS CAN BE EXPECTED THE NEXT COUPLE OF HOURS.
BASED ON REPORTS OF A 63 MPH GUST AT DALHART AND A 59 MPH GUST AT
KENTON IN THE PAST HOUR...ISSUED A HIGH WIND WARNING FOR THE AREAS
MENTIONED ABOVE AS APPEARS SHOWERS IN THESE AREAS ARE CAUSING VERY
STRONG DOWNDRAFTS AND STRONG WINDS. LATEST SPC MESOANALYSIS DEPICTED
1000-1600 J/KG OF DOWNDRAFT CAPE IN THESE AREAS. THIS MAY NEED TO BE
EXPANDED EAST IF THE SHOWERS HOLD TOGETHER.
THINK THE WIND ADVISORY IS IN GOOD SHAPE ACROSS THE REST OF THE AREA
FOR NOW. MAY HAVE TO EXTENDED IT AN HOUR OR SO AS WINDS MAY BE A BIT
SLOW TO DIMINISH. REGARDLESS...WINDS WILL LIKELY DIMINISH AFTER
SUNSET. A BIT CONCERNED STRONG WINDS WILL RETURN TO AREAS MAINLY
NORTHEAST OF A DALHART TO AMARILLO LINE AFTER MIDNIGHT...ESPECIALLY
WITH STRONG MSLP RISES FORECAST. WILL CONTINUE TO MONITOR.
A FEW FIRES HAVE DEVELOPED ACROSS THE AREA INCLUDING JUST SOUTHEAST
OF HEREFORD...ONE NEAR THE DALLAM AND CIMARRON COUNTY LINE...AND
ANOTHER SOUTH OF GOODWELL OKLAHOMA. CRITICAL TO EXTREMELY CRITICAL
FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH AT LEAST THE EARLY
EVENING HOURS. CURRENT ENDING TIME OF RED FLAG WARNING AT 11 PM CDT
SEEMS REASONABLE AT THIS TIME.
PRODUCTS HAVE BEEN UPDATED.
MBS
PREV DISCUSSION... /ISSUED 251 PM CDT TUE MAY 24 2011/
DISCUSSION...
CLOSED OFF UPPER LEVEL LOW OVER SOUTHEAST COLORADO WILL CONTINUE
TO MOVE SLOWLY EASTWARD THROUGH THE NEXT COUPLE OF DAYS. THE
PANHANDLES WILL REMAIN MAINLY ON THE DRY SIDE OF THIS STORM. A FEW
STORMS HAVE DEVELOPED ALONG A SURFACE TROUGH THAT MOVED INTO THE
NORTHWEST PART OF THE OUR CWA THIS AFTERNOON. SURFACE LOW BETWEEN
GUYMON AND LIBERAL WILL CONTINUE TO MOVE OFF TO THE EAST TONIGHT AS
UPPER LEVEL LOW MOVES INTO WESTERN KANSAS. MID AND UPPER LEVEL JET
MOVING ALONG THE SOUTH SIDE OF THE LOW IS TRANSLATING ACROSS THE
PANHANDLES AT MID AFTERNOON. SURFACE WINDS ARE PICKING UP ACROSS
THE REGION AND DRIER AIR IS STARTING TO GET ENTRAINED INTO THE
SHOWERS AND STORMS ACROSS THE FAR NORTHWEST PART OF THE REGION...SO
THEY ARE STARTING TO DIMINISH. SOME WRAP-AROUND SHOWERS AND
THUNDERSTORMS ARE STILL EXPECTED THROUGH WEDNESDAY ACROSS THE
OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE AS MOISTURE AND
INSTABILITY COMBINE.
ANOTHER WINDY DAY IS IN STORE FOR THE PANHANDLES ON WEDNESDAY...
ESPECIALLY ACROSS THE NORTHEAST CWA. WE MAY NEED A WIND ADVISORY
FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST
TEXAS PANHANDLE AS A STRONG PRESSURE GRADIENT CONTINUES ON THE BACK
SIDE OF THIS STORM SYSTEM.
THE FORECAST WILL REMAIN DRY BEYOND WEDNESDAY. UPPER LEVEL RIDGE
BUILDS OVER THE SOUTHERN HIGH PLAINS BY THE END OF THE WORK WEEK
BEHIND THIS DEPARTING STORM. ANOTHER UPPER LEVEL STORM MOVES ACROSS
THE NORTHERN PLAINS OVER THE WEEKEND...BUT THE PANHANDLES WILL
REMAIN IN DRY WESTERLY FLOW ALOFT. THE FLOW ALOFT WILL THEN
TRANSITION TO MORE OF A SOUTHWEST TO NORTHEAST DIRECTION ACROSS OUR
AREA BY EARLY NEXT WEEK AS ANOTHER STORM DEVELOPS OVER THE GREAT
BASIN. THIS FLOW WILL LIKELY BRING WINDY WEATHER BACK TO THE
PANHANDLES. A DRYLINE MAY ALSO EVOLVE AGAIN BY EARLY NEXT WEEK ACROSS
THE EASTERN PANHANDLES...BUT WILL NOT INSERT POPS ALONG THIS FEATURE
NOW AS IT REMAINS UNCERTAIN IF IT WILL HELP TO FIRE SHOWERS AND
THUNDERSTORMS.
FIRE WEATHER...
WILL CONTINUE WITH THE RED FLAG WARNING THIS EVENING AS DRY AIR
CONTINUES TO WORK IN FROM THE WEST. WINDS WILL BE STRONG AGAIN ON
WEDNESDAY FROM THE NORTHWEST BEHIND THE DEPARTING STORM SYSTEM...
BUT RELATIVE HUMIDITIES ARE EXPECTED TO STAY ABOVE 20 PERCENT.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
16/17Hazardous weather outlook, May 24, 8:51 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 851 PM CDT TUE MAY 24 2011 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 851 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NORTHWEST WINDS OF 15 TO 30 MPH WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THUS...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. THESE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES NEAR 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM. IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR THE FAR EASTERN OKLAHOMA PANHANDLE THROUGH TOMORROW. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. NORTHERLY WINDS OF 15 TO 35 MPH WILL AGAIN BE POSSIBLE TOMORROW. THIS COMBINED WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 20 AND 30 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE TEXAS PANHANDLE. A WIND ADVISORY MAY BE NEEDED ON WEDNESDAY ACROSS THE OKLAHOMA AND THE NORTHEAST TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE NORTHERN AND EASTERN PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND BE PREPARED FOR POSSIBLE ACTIVATION THROUGH TONIGHT. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TONIGHT AND TOMORROW. JOHNSON
In the hours before
Local storm report, May 24, 5:04 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
05/24/2011 M63 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1100267
SFJSpecial weather statement, May 24, 5:09 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT TUE MAY 24 2011 OKZ001-002-TXZ001-002-242245- CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX- 509 PM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR SHERMAN...DALLAM... TEXAS AND CIMARRON COUNTIES. AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF SHOWERS FROM WHEELESS TO DALHART...MOVING EAST AT 45 MPH. BRIEF...STRONG WIND GUSTS TO 55 MPH ARE POSSIBLE NEAR THESE SHOWERS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JOHNSON
Local storm report, May 24, 5:22 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
05/24/2011 M59 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1100268
SFJLocal storm report, May 24, 6:23 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST STRATFORD 36.34N 102.07W
05/24/2011 E60 MPH SHERMAN TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1100269
CLKLocal storm report, May 24, 6:54 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM NON-TSTM WND GST HARTLEY 35.89N 102.40W
05/24/2011 E60 MPH HARTLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1100270
CLKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:40 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 28 hr |
| May 24, 10:42 PM CDT | High Wind Warning | AMA | Beaver, Texas | 20 hr |
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.